Review: could Dilantin cause Tinnitus?
Summary: Tinnitus is reported only by a few people who take Dilantin. We study 369 people who have side effects while taking Dilantin from FDA and social media. Find out below who they are, when they have Tinnitus and more.
You are not alone: join a support group for people who take Dilantin and have Tinnitus >>>
Personalized health information: on eHealthMe you can find out what patients like me (same gender, age) reported their drugs and conditions on FDA and social media since 1977. Our tools are free and anonymous. 66 million people have used us. 200+ peer-reviewed medical journals have referenced our original studies. Start now >>>
Dilantin has active ingredients of phenytoin sodium. It is often used in epilepsy. (latest outcomes from 963 Dilantin users)
Tinnitus (a ringing in the ears) has been reported by people with depression, high blood pressure, high blood cholesterol, osteoporosis, stress and anxiety. (latest reports from 20,293 Tinnitus patients)
On May, 1, 2015: 368 people reported to have side effects when taking Dilantin. Among them, 1 people (0.27%) has Tinnitus.
Time on Dilantin when people have Tinnitus * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
Gender of people who have Tinnitus when taking Dilantin * :
Age of people who have Tinnitus when taking Dilantin * :
Severity of Tinnitus when taking Dilantin ** :
|least||moderate||severe||most severe |
How people recovered from Tinnitus ** :
Top conditions involved for these people * :
- Heart attack (1 people, 100.00%)
- Asthma (1 people, 100.00%)
- Blood albumin decreased (1 people, 100.00%)
- High blood cholesterol and triglycerides (1 people, 100.00%)
- Seizure disorder (1 people, 100.00%)
Top co-used drugs for these people * :
- Aspirin (1 people, 100.00%)
- Niacin (1 people, 100.00%)
- Atenolol (1 people, 100.00%)
- Crestor (1 people, 100.00%)
- Plavix (1 people, 100.00%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Get connected: join our support group of dilantin and tinnitus on
Do you have Tinnitus while taking Dilantin?
You are not alone! Join a support group on :
- support group for people who take Dilantin and have Tinnitus
- support group for people who take Dilantin
- support group for people who have Tinnitus
Recent conversations of related support groups:
Browse all Dilantin side effects:
Drugs that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
- Did tinnitus go away after stopping clarithromycin?
I suffer from tolerable tinnitus, on the second day of Clarithromycin the tinnitus got much worse.
I'm taking the drug for H pyloris.
Has anyone had this experience and if so, will the tinnitus go back to its usual sound after I stop?
- How long ringing in ear after stopping drugdiclofenac
ringing in ears how long before it goes away after stopping drug,diclofenac
- Does clonazapam cause tinnitus or ringing in the ears? (1 answer)
Patient fell a year ago and injured her neck and broke a bone in her arm. Has had severe pain in her neck. Getting acupuncture frequently. Recently tried to change medication from Valium to Clonazepam, and developed severe tinnitus. She said she only missed two days of Valium. She also says she ...
- Can xeralto and an antihistimine cause dizziness, shortness of breath, tiredness, etc.
I also take a blood thinner, xeralto, for a-fib. I have been using a mouthwash of an antihistimine antacid mix for a day and a half.
- Would the tinnitus abate with if i discontinue methotrexate?
I've just begun my 4th year of Methotrexate for Rheumatoid issue, but it also alleviated my psoriasis. I am hesitant to discontinue because the benefits are great. However, the tinnitus is becoming unbearable and almost maddening. I will more likely consider talking to my doctor about changing me ...
More questions for: Dilantin, Tinnitus
You may be interested at these reviews (Write a review):
- Ringing in the ears from linzess
I started Linzess about a month ago, taking it about every three days. It was my miracle pill, until recently when I started having ringing in my ears. I am stopping the medication in hopes that the ringing will subside.
- Side effects of using terazosin
I have been on terazosin for 9 days. The ringing in my ears is unbearable, dizzy in the night if I wake up to use the bathroom, intermittent throbbing heartbeat. Also very significant is dramatic decrease in libido and difficulty achieving satisfaction. Dose started at 5 mg at night, reduced to 2 ...
- Still ill after several years (1 response)
I became ill several years ago.
It all started with a head cold that lasted a few months and left me with Tinnitus and chronic sinusitis.
After a nose operation and many visits to the doc and hospital, I am no closer to felling better or being cured.
My doc gave me Bec ...
- Ringing in ear after kenalog injection
After receiving a Kenalog injection, my son's left ear started a low pitch ringing after three days from the injection. Also his lower lip has quivered several times as well. This condition has lasted for nine days and I am looking for other patients who have had a similar reaction from a Kenalog i ...
- Rocephin and levaquin drug interactions (1 response)
I went to ER of local hospital because I was feeling puny, low energy for a while. I was on no meds, physical active all my life, yoga practiser, no crippling. I am late deafened, can speak clearly. This is a true case of attempted murder. I refused to admit myself after waiting 8 hours - I was refu ...
More reviews for: Dilantin, Tinnitus
Comments from related studies:
From this study (2 years ago):
CAN THERE BE ANY INTERACTION BETWEEN THIS DRUGS TO CAUSE AN INCREASE IN THE LEVEL OF MY TINNITUS
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.